Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Getting allergy after taking ritalin and concerta. Missing periods. What is going on?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi there. I have had my mirena for 3 years. Have had my periods more or less regularly. Started taking ritalin and concerta about 3 months ago. Took Epitec for two weeks, but developed a severy allergy and stopped taking it. My periods seem to be late. Seem to be struggling with thrush/ vaginitis. Had intercourse on first day of my previous period. Had normal period after that. Three weeks later bled for one day after sex. Period seems late. What could be going on?
Posted Fri, 3 Aug 2012 in Women's Health
Answered by Dr. Sree Gouri SR 2 hours later
Thanks for the query.

mirena can cause some side effects like menstrual irregularities that may be reason for inter menstrual bleed after intercourse,
it can also delay periods and some may experience even stoppage of periods for few months,

vaginal infection like thrush can also occur because of rare side effect of mirena,
as you had intercourse during the first day of periods when the local immunity will be less that may also be one reason for the infection.

the drugs you are taken are not directly noted as having drug interaction with mirena but ritalin which contains methylphenidate can induce liver enzymes that can affect the efficacy of mirena. and also as there is around 1% failure rate for mirena though less the possibility of pregnancy cannot be ruled out,

so you better consult gynecologist once and get physical examination to note the type of discharge if needed you can go for culture and sensitivity of the swab from discharge,
take one blood test for pregnancy, if comes negative you can take treatment for vaginal infection,
periods usually come soon, if not you can take tablets for withdrawal if problem repeats think of changing the contraceptive method.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Getting allergy after taking ritalin and concerta. Missing periods. What is going on? 6 minutes later
Thank you. If the pregnancy test was positive, could it be from the time we had sex on the first day of my period or would it be from the subsequent time after my period? Logically the asnwer is obvious that it would be from subsequent times, but one hears so many strange things.
Answered by Dr. Sree Gouri SR 4 hours later
as I told the chances of pregnancy are less if at all happens possibly it will be because of intercourse after your period because at that time there is possibility for ovulation,
during period it is highly unlikely, but as you are on hormonal contraception that can cause menstrual irregularities so if your bleeding was post ovulatory bleeding instead of regular period bleeding then there is chance of pregnancy because of that act.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor